Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Aug 2, 2015, 4:49 AM CDT for Fillmore County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 4:49 AM CDT (09:49 UTC)
- Expired
- Aug 2, 2015, 5:15 AM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WWUS83 KARX 020949
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 AM CDT SUN AUG 2 2015
MNZ095-021015-
FILLMORE-
449 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FILLMORE COUNTY...
AT 449 AM CDT...A STRONG THUNDERSTORM WAS NEAR PRESTON...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRESTON...HARMONY...MABEL...CANTON...BRISTOL...NEWBURG...AMHERST...
YORK...CARIMONA...LENORA...HUTTON...TAWNEY...FORESTVILLE STATE
PARK...GREENLEAFTON...GRANGER AND HENRYTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4369 9222 4362 9173 4350 9173 4350 9223
4352 9230
TIME...MOT...LOC 0949Z 287DEG 33KT 4359 9216
$$
DASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:47 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 2, 2:47 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 247 AM CDT SUN AUG 2 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 247 AM CDT SUN AUG 2 2015 OH THE FUN OF PREDICTING SUMMER TIME CONVECTION. LACK OF ACTIVITY ALONG WARM FRONT SATURDAY EVENING HAS ALLOWED WARM FRONT TO LIFT FARTHER NORTHEAST THAN EXPECTED. WITH MODEST LOW LEVEL JET FORMING OVERNIGHT...HAVE ALREADY SEEN ELEVATED STORMS FORM NORTH OF INTERSTATE 94 WITH LARGE HAIL. THIS ACTIVITY LIKELY TO CONTINUE INTO DAY BREAK WITH MODEST MIXED LAYER CAPE AND ENOUGH CONVERGENCE FOR REGENERATION OF STORMS. THIS WARM FRONT PLACEMENT DOES HAVE IMPLICATIONS ON WEATHER LATER TODAY AS STRONGER SHORT WAVE TROUGH DROPS OUT OF CANADIAN PRAIRIES INTO WESTERN GREAT LAKES BY TONIGHT. TEMPERATURES AND DEW POINTS WILL BE HIGHER THAN PREVIOUSLY EXPECTED LEADING TO HIGHER MIXED LAYER CAPE VALUES /2500-3500 J/KG/ AS ASSOCIATED COLD FRONT APPROACHES. COMBINE THIS WITH MODEST SHEAR AND STRONGER MID LEVEL WINDS...ORGANIZED CONVECTIVE COMPLEXES POSSIBLE ACROSS MAINLY WISCONSIN THIS AFTERNOON. SOME QUESTION ON WHERE MAIN DEVELOPMENT WILL OCCUR BUT WEAK PERFORMING MESOSCALE MODELS TEND TO HINT AT STORMS FORMING EAST OF AREA AND COULD BACK BUILD TO THE WEST INTO HIGHER CAPE REGION. THIS LEADS TO VERY CONDITIONAL THREAT FOR OUR WISCONSIN COUNTIES...BUT WORTH WATCHING CLOSELY THROUGH THE DAY. UPSTREAM WAVE SHOULD KEEP CONVECTION VERY PROGRESSIVE...MOVING THREAT AREA QUICKLY SOUTHEAST OF THE AREA THIS EVENING SO RAIN THREATS DROP OFF QUICKLY TO MATCH. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 247 AM CDT SUN AUG 2 2015 SHIFT OF UPPER LOW FROM HUDSON BAY INTO ONTARIO WILL PUSH BOUNDARY SOUTH OF THE AREA AND MAKE FOR A FEW QUIET DAYS TO START THE WEEK IN NORTHWEST FLOW. THIS WILL ALSO MAKE FOR COOLER TEMPERATURES...BELOW NORMAL FOR A FEW DAYS. DROPPED FAVORED COLD BOGS A FEW CATEGORIES AT NIGHT AS WELL. MEDIUM RANGE MODELS REMAIN RELATIVELY INCONSISTENT FROM RUN TO RUN FROM MID WEEK ON. HINTS THAT AMPLIFICATION IN FLOW TO THE WEST COULD BREAK DOWN AS SERIES OF SHORT WAVES MOVE ACROSS THE NORTHERN TIER OF STATES. WITH FORECAST CONFIDENCE LOW...SMALL RAIN THREATS REMAIN LITTERED IN OUTER FORECAST PERIODS. STRONGEST POTENTIAL WAVE APPEARS TO BE WEDNESDAY NIGHT INTO THURSDAY WHICH COULD GENERATE A COMPLEX OF STORMS WITH INSTABILITY RESIDING JUST SOUTHWEST OF THE AREA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1153 PM CDT SAT AUG 1 2015 A WEAK WARM FRONT HAS MOVED NORTH THROUGH BOTH TAF SITES THIS EVENING. THE LOW LEVEL JET WAS BEGINNING TO IMPINGE ON THIS FRONT TO PRODUCE SOME MID LEVEL CLOUDS AND A LITTLE BIT OF CONVECTIVE ACTIVITY NORTH OF THE FRONT. SINCE THE FRONT IS ALREADY PAST BOTH TAF SITES...DO NOT SEE ANY OF THIS CONVECTION AFFECTING EITHER SITE THROUGH THE NIGHT AND WILL JUST HAVE THE SCATTERED MID LEVEL CLOUDS. THE LOW LEVELS WILL CONTINUE TO WARM THROUGH SUNDAY BEHIND THE WARM FRONT AND AHEAD OF THE COLD FRONT TO PRODUCE A PRETTY SIZABLE CAP. THIS SHOULD KEEP ANY AFTERNOON STORMS THAT FIRE ALONG THE FRONT TO THE EAST OF BOTH TAF SITES CLOSER TO THE SURFACE LOW AND SHORT WAVE TROUGH MOVING ACROSS NORTHERN WISCONSIN WHERE THIS FORCING MAY BE ENOUGH TO BREAK THE CAP. THE SOUTHWEST WINDS AHEAD OF THE FRONT WILL BE STRONG ENOUGH FOR SOME GUSTS TO AROUND 25 KNOTS. ONCE THE COLD FRONT COMES THROUGH THE WIND WILL SWITCH AROUND TO THE NORTHWEST AND COULD INCREASE FOR A COUPLE OF HOURS AS THE CAP ERODES DEEPENING THE MIXED LAYER. THE WINDS SHOULD SETTLE DOWN EARLY SUNDAY EVENING AS THE LOW LEVEL INVERSION DEVELOPS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...SHEA LONG TERM...SHEA AVIATION...04
Hazardous weather outlook, Aug 2, 3:51 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 351 AM CDT SUN AUG 2 2015 IAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061- 031100- ALLAMAKEE-CLAYTON-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- 351 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. WHILE THE RISK AND COVERAGE SHOULD REMAIN LOW...A STRONGER STORM COULD PRODUCE HAIL AND LIGHTNING. THERE IS A CHANCE ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THIS AFTERNOON...AFTER 3PM...MAINLY ACROSS WISCONSIN. THERE IS A HIGHER RISK OF SEVERE WEATHER EAST OF THE AREA...BUT IF STRONGER STORMS DEVELOP BACK TO THE WEST...DAMAGING WIND OR HAIL COULD BE SEEN. THE STORM THREAT SHOULD QUICKLY END THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO NEXT WEEKEND...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... A FEW SPOTTER GROUPS MIGHT BE NEEDED...MAINLY IN WISCONSIN LATER THIS AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>010-018-019-029-MNZ079-086-087-094-095-031100- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-MOWER-FILLMORE- 351 AM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING. WHILE THE RISK AND COVERAGE SHOULD REMAIN LOW...A STRONGER STORM COULD PRODUCE HAIL AND LIGHTNING. THERE IS A CHANCE ADDITIONAL THUNDERSTORMS COULD DEVELOP THIS AFTERNOON...BUT THE RISK OF ANY SEVERE WEATHER IS HIGHEST EAST OF THE AREA...MAINLY IN WISCONSIN. IF A STRONGER STORM DOES DEVELOP...HAIL AND GUSTY WINDS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT INTO NEXT WEEKEND...BUT IT IS TOO EARLY TO DISCERN ANY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. SHEA
In the hours before
Special weather statement, Aug 2, 12:23 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1223 AM CDT SUN AUG 2 2015
WIZ017-020600-
TAYLOR-
1223 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TAYLOR COUNTY...
AT 1222 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF RIB
LAKE...OR 9 MILES NORTHEAST OF MEDFORD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHELSEA...GOODRICH...HIGHWAY 13 AND COUNTY ROAD M AND HIGHWAY M AND
JOE MARTIN ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4512 9004 4512 9015 4516 9035 4529 9035
4529 9005
TIME...MOT...LOC 0522Z 275DEG 31KT 4520 9017
DASLocal storm report, Aug 2, 3:15 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 7 S RIB LAKE 45.22N 90.20W
08/02/2015 E1.25 INCH TAYLOR WI PUBLIC
PICTURE AND REPORT RECEIVED VIA SOCIAL MEDIA
&&
SHEASpecial weather statement, Aug 2, 4:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
449 AM CDT SUN AUG 2 2015
MNZ095-021015-
FILLMORE-
449 AM CDT SUN AUG 2 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FILLMORE COUNTY...
AT 449 AM CDT...A STRONG THUNDERSTORM WAS NEAR PRESTON...MOVING EAST
AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRESTON...HARMONY...MABEL...CANTON...BRISTOL...NEWBURG...AMHERST...
YORK...CARIMONA...LENORA...HUTTON...TAWNEY...FORESTVILLE STATE
PARK...GREENLEAFTON...GRANGER AND HENRYTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4369 9222 4362 9173 4350 9173 4350 9223
4352 9230
TIME...MOT...LOC 0949Z 287DEG 33KT 4359 9216
DASThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:23 AM CDT | Special Weather Statement | ARX | Taylor | 37 min |
| Aug 2, 12:30 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 30 min |
| Aug 2, 7:27 AM CDT | Special Weather Statement | ARX | Clark | 33 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.